The link of a finitely determined map germ from \(R^{2}\) to \(R^{2}\). (English) Zbl 1225.58018

Let \(f:({\mathbb R}^2,0)\to ({\mathbb R}^2,0)\) be a real-analytic finitely determined map germ. The link of \(f\) is defined by the intersection of the image of \(f\) in a neighborhood of \(0\) with a sufficiently small sphere centered at \(0\).
The authors associate an adapted version of Gauss words with the link of \(f\), and they show that two finitely determined map germs are topologically equivalent if and only if they have equivalent Gauss words. Various classification results are derived.


58K40 Classification; finite determinacy of map germs
58K15 Topological properties of mappings on manifolds
58K65 Topological invariants on manifolds
Full Text: DOI


[1] J. Damon, Finite determinacy and topological triviality I, Invent. Math., 62 (1980), 299-324. · Zbl 0489.58003
[2] T. Fukuda, Local topological properties of differentiable mappings I, Invent. Math., 65 (1981/82), 227-250. · Zbl 0499.58008
[3] T. Fukuda and G. Ishikawa, On the number of cusps of stable perturbations of a plane-to-plane singularity, Tokyo J. Math., 10 (1987), 375-384. · Zbl 0652.58012
[4] T. Gaffney and D. Mond, Cusps and double folds of germs of analytic maps \(\bm{C}^{2} \to \bm{C}^{2}\), J. London Math. Soc., 42 (1991), 185-192. · Zbl 0737.58007
[5] T. Gaffney and D. Mond, Weighted homogeneous maps from the plane to the plane, Math. Proc. Camb. Phil. Soc., 109 (1991), 451-470. · Zbl 0739.32033
[6] W. L. Marar and J. J. Nuño-Ballesteros, The doodle of a finitely determined map germ from \(\bm{R}^{2}\) to \(\bm{R}^{3}\), Adv. Math., 221 (2009), 1281-1301. · Zbl 1171.58010
[7] J. Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No.,61, Princeton University Press, 1968. · Zbl 0184.48405
[8] A. Montesinos-Amilibia, singR2R2, software available at http://www.uv.es/montesin. · Zbl 0871.57008
[9] T. Nishimura, Topological \(\mathscr{K}\)-equivalence of smooth map germs, in “Stratifications, Singularities and Differential Equations I”, Travaux en Cours 54, Hermann, Paris, 1997, 83-93. · Zbl 0896.58008
[10] T. Nishimura, T. Fukuda and K. Aoki, An algebraic formula for the topological types of one parameter bifurcation diagrams, Arch. Rational Mech. Anal., 108 (1989), 247-265. · Zbl 0699.58054
[11] J. H. Rieger, Families of maps from the plane to the plane, J.London Math. Soc., 36 (1987), 351-369. · Zbl 0639.58007
[12] C. T. C. Wall, Finite determinacy of smooth map germs, Bull. London. Math. Soc., 13 (1981), 481-539. · Zbl 0451.58009
[13] H. Whitney, On singularities of mappings of Euclidean spaces, I, Mappings of the plane into the plane, Ann. Math. (2), 62 (1955), 374-410. · Zbl 0068.37101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.